MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A zilver ptx was being used.At some point about a third of the stent was deployed, but the rest of the stent would not deploy.The size is unknown.The doctor tried to break open the handle to get the stent to deploy, but it did not work.The device was removed altogether.A stent was eventually deployed manually.There also was another device that the customer tried to use during the procedure before the stent was manually deployed.Patient is fine, no patient issues.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 04-jul-2025.___________________________________________________ investigation - evaluation device evaluation: (b)(4) unit of lot number c2249011 of zisv6-35-125-6-140-ptx was returned opened not in its original packaging.With the information provided, a physical examination and document based investigation was conducted.This file is related to (b)(4) which captured the advancement issue experienced with the initial device, zisv6-35-125-5-100-ptx-ci, that was used.The device involved in the complaint was evaluated in the laboratory on (b)(6) 2025.Visual inspection device returned dis-assembled and in multiple parts.One half of the handle shell returned - brake returned in place, other inner components returned separately (ratchet pawl, axel, flla still connected to part of distal inner) a part of the access sheath with a balloon still attached, returned.Delivery system (detached from the handle) returned with strain relief, thumbwheel and retraction wire still attached.Severe damage noted on outer sheath between strain relief and stability sheath assembly.Functional inspection unable to complete any functional inspection due to condition of returned device.The device underwent a re-evaluation in the laboratory on (b)(6) 2025 with the engineer present in the lab.Visual inspection: force exerted on retraction wire to withdraw retraction sheath and caused inner catheter snapped distally, wireguide withdrawn subsequently ( wireguide measured 0.014"), kink observed 57.5cm from distal end of retraction sheath.Cut through delivery system tubing, adjacent to both sides of the kink, attempted to remove retraction wire but would not retract, separated distal inner and retraction sheath.Appears that retraction wire did not separate after several failed efforts to pull it out, joint appears to be intact.Functional inspection: n/a.Manufacturing records: prior to distribution, all zisv6-35-125-6-140-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-6-140-ptx device of lot number c2249011 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label: the precautions section of the instructions for use (ifu0118), which accompanies this device instructs the user "a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system".There is evidence to suggest that the customer did not follow the instructions for use.(ifu0118).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.It was observed in the lab evaluation that the wireguide returned inside the device measured 0.014 inches.The reported issue of the advancement difficulty and kink on the retraction sheath would have been a cascading effect of the incorrect sized wireguide being used as it would not have not provided adequate support and resulted in a kink, hindering deployment.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer/rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent would not fully deploy and the physician had to to manually deploy.Confirmed quantity of (b)(4) device, confirmed used.According to the initial report, the patient did not suffer any adverse effects.Investigation findings conclude that a definitive root cause could be attributed to use error.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.It was observed in the lab evaluation that the wireguide returned inside the device measured 0.014 inches.The reported issue of the advancement difficulty and kink on the retraction sheath would have been a cascading effect of the incorrect sized wireguide being used as it would not have not provided adequate support and resulted in a kink, hindering deployment.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 04-jul-2025 ________________________________________________________ patient/event info - notes additional information requested received 28 may 2025.14.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 15.Was resistance encountered when deploying the stent? n/a, yes, no -yes 16.How did the physician deal with any resistance encountered? -the hand delivery system would not deploy.I had to open the white handle.The string was already severed.With some wiggling i was finally able to remove the stent off the delivery system.I had to restent the entire sfa with a different product.More additional information received 01 jul2025: 1.Can you confirm if the issue was with advancing the device along the wire guide or was the issue with deploying the stent? -issue was deploying the stent.2.Details of the wire guide used (diameter, hydrophilic)? -rosen wire.3.Did the stent delivery system cross the target location? n/a, yes, no -yes.4.Are images of the device and/or procedure available? n/a, yes, no -images of the delivery system might be available from spenser.5.Was the patient's anatomy difficult or altered? -no.6.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes.7.What approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other (please specify for other; if contralateral, was the bifurcation angle steep? n/a, yes, no) -contralateral, not a steep angle.8.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no.9.Was resistance encountered when deploying the stent? -yes.10.How did the physician deal with any resistance encountered? -stopped when i felt resistance.Thumb wheel would not turn.11.Was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no -no.12.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath?n/a, yes, no -no.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU, STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21717934
Report Number3001845648-2025-00162
Device Sequence Number18630061
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)261115(10)C2249011
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC2249011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/06/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale